We are here with you hands in hands to facilitate your learning & don't appreciate the idea of copying or replicating solutions. Read More>>
+ Link For Assignments, GDBs & Online Quizzes Solution
+ Link For Past Papers, Solved MCQs, Short Notes & More
Dear Students! Share your Assignments / GDBs / Quizzes files as you receive in your LMS, So it can be discussed/solved timely. Add Discussion
How to Add New Discussion in Study Group ? Step By Step Guide Click Here.
The yellowing of the eyes is typically a sign of a very serious disorder. This symptom should not be ignored and medical attention should be sought immediately. The two largest causes of yellow eyes are liver dysfunction or issues with the breakdown of the red blood cells. Treatments are available for most underlying problems if detected early, but if left untreated can require major life saving efforts. See a physician if this symptom is noted.
Jaundice is the term for the yellowing of the eyes and often the skin as well. It also is termed icterus and is caused by excess systemic bilirubin. This is not an actual disorder but a sign of a problem usually with the liver or red blood cells. Bilirubin is a normal product of the breakdown of aged red cells that is than filtered by the liver to be excreted into the digestive tract as bile. If abnormal red cell destruction occurs or liver function is compromised, bilirubin accumulates in the tissues causing the yellow appearance.
Many things can cause the liver to function incorrectly. One of the most common is alcoholism resulting in cirrhosis, scarring of the liver. Alcohol is metabolized by the liver normally, but when it is consumed to excess, the liver simply becomes overwhelmed trying to keep up and begins to breakdown like a worn out machine. Another leading cause is the hepatitis viruses that attack the liver causing inflammation and decreased function.
Drug Induced Immune Hemolytic Anemia (DIIHA) and Sickle Cell Anemia are the two most commonly seen conditions causing rapid excessive breakdown of the red blood cells resulting in excess systemic bilirubin and jaundice. DIIHA occurs when a drug administered causes the body to mount an immune response against its own red cells. The cells are attacked and destroyed in rapid succession. Sickle Cell Anemia is a defect in the shape of the red cell that can sometimes lead to a hemolytic crisis where many of them breakdown at once.
The yellowing of the eyes and skin can be a front running symptom or an after the fact symptom depending on the cause of the jaundice. If it is anemia driven, the person will often feel faint, have trouble breathing, rapid heart rate, and go into shock as the body no longer has enough oxygen to support itself. If the cause is the liver, the person will often have a fever, loss of appetite, abdominal pain, and overall ill feeling.
Symptoms of both conditions should be taken very seriously and medical attention should be sought immediately. Anemia can become life threatening in a very short period of time requiring a blood transfusion as well as intense drug therapy. Sadly, if symptoms are caused by the liver, it may have reached a point of no repair where too much damage has been done by disease or alcohol abuse. Any symptoms deserve medical attention as drug therapy in the early stages can be effective in repairing liver damage.
.+ http://bit.ly/vucodes (Link for Assignments, GDBs & Online Quizzes Solution)
+ http://bit.ly/papersvu (Link for Past Papers, Solved MCQs, Short Notes & More)+ Click Here to Search (Looking For something at vustudents.ning.com?) + Click Here To Join (Our facebook study Group)